The Diabetes Forum Support Community For Diabetics Online banner

1 - 6 of 6 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter #1
Hi I am 59+ now. I was told that I am a diabitic in November 2009. My Dr. put on Metformin 500mg. & Atten AM to start with and after 10 days i was suggested to go on Metformin( Cetapin 1000mg) twice a day. since thaen I am on the same mediction.At the begining I used to have regular check-ups which was in the normal range.Of late ( May be for more than 8 months) I am not going for checkups.I have to frnkly admit that my diet control also lost.
I have stopped taking the tablets for more than 5 days now. But i have discovered that my bouts of loose motions have been stopped now. Now I am wondering whether to go in for same medication or I have to change over this.
Another problem I am facing is taht I am not able to keep my left foot with pain. The pain appers to be deep in side- is tht iam effected by nuropathy....? I am in a confused state - where to strart.,
 
O

·
Guest
Joined
·
0 Posts
welcome Avrs :) If metformin disagrees with you, you are better off having a discussion with your doctor about what is more suitable to get your BGLs under control. Did you have continuing gastro side effects? If so, discuss this with doc and see if different dose or sustained release version may help. If you change dose or type of metformin and still get gastro side effects... take my advice and insist getting a different medication. I'm speaking from experience as I'm one of the few where metformin didn't agree with me and I was kept on it for 5 years or more. It's not been good to me! You need to be well and have a drug that will work well for you too. I hope you are are able to get to a doc to discuss this sooner than later. Hopefully your doc can check what is going on with your left foot... you may need to be referred to a podiatrist. This forum is great for support and information (check out the recipe section for diabetic friendly food ideas). Keep us posted on how you're doing.
 

·
Registered
Joined
·
2 Posts
Discussion Starter #3
welcome Avrs

:smile:
welcome Avrs :) If metformin disagrees with you, you are better off having a discussion with your doctor about what is more suitable to get your BGLs under control. Did you have continuing gastro side effects? If so, discuss this with doc and see if different dose or sustained release version may help. If you change dose or type of metformin and still get gastro side effects... take my advice and insist getting a different medication. I'm speaking from experience as I'm one of the few where metformin didn't agree with me and I was kept on it for 5 years or more. It's not been good to me! You need to be well and have a drug that will work well for you too. I hope you are are able to get to a doc to discuss this sooner than later. Hopefully your doc can check what is going on with your left foot... you may need to be referred to a podiatrist. This forum is great for support and information (check out the recipe section for diabetic friendly food ideas). Keep us posted on how you're doing.
Thanks for ur reply, it has inspired cofidence in me and i will approach the doctor as auggested and also make a point ot meet the podiartist.
 

·
Super Moderator
Joined
·
6,161 Posts
You've taken the first steps towards getting back in control of your diabetes - coming here for the wonderful support you'll find, and most importantly seeing your doctor/s for medical guidance. So congratulations for that!

Glad you're here!
 

·
Registered
Joined
·
2,771 Posts
Hi I am 59+ now. I was told that I am a diabitic in November 2009. My Dr. put on Metformin 500mg. & Atten AM to start with and after 10 days i was suggested to go on Metformin( Cetapin 1000mg) twice a day. since thaen I am on the same mediction.At the begining I used to have regular check-ups which was in the normal range.Of late ( May be for more than 8 months) I am not going for checkups.I have to frnkly admit that my diet control also lost.
I have stopped taking the tablets for more than 5 days now. But i have discovered that my bouts of loose motions have been stopped now. Now I am wondering whether to go in for same medication or I have to change over this.
Another problem I am facing is taht I am not able to keep my left foot with pain. The pain appers to be deep in side- is tht iam effected by nuropathy....? I am in a confused state - where to strart.,
Hello avrs and :welcome: to the forum! We have a wealth of information here so read what interests you and if you can't find something, just do a search. I would see your doctor and let him decide what needs to be changed and what course of action to take where your foot is concerned. I hope you are able to visit often and take care!
 

·
Registered
Joined
·
4,368 Posts
Welcome to DF Avrs. Metformin does have side effects for some. There is an extended version that is coated and works for some people. I have been on metformin for 4 years and luckily am ok with it. I take 2550 mg ( 3 x 850). I have found though I have to be very careful eating certain carbs , otherwise I get a lot of gas and cramps. So I eat very low carb meal with lots of fiber. The fiber seems to help move the food through my system efficiently. I make most of my own food but when I go out to eat I often have problems with my stomach.
 
1 - 6 of 6 Posts
Top